Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2015, 2:49 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 4, 2015, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:56 PM EDT | HAIL 0.75 | Tewksbury, MA | |
| Aug 4, 3:00 PM EDT | HAIL 1 | Wilmington, MA | |
| Aug 4, 3:05 PM EDT | TSTM WND DMG | Wakefield, MA | TREES AND WIRES DOWN ON HOUSE ON PARKER ROAD |
| Aug 4, 3:10 PM EDT | TSTM WND DMG | Lynnfield, MA | TREES DOWN ON MAIN STREET...CONANT STREET AND WANG ROAD |
| Aug 4, 3:15 PM EDT | TSTM WND DMG | Danvers, MA | TREE DOWN ON CONANT STREET |
| Aug 4, 3:15 PM EDT | TSTM WND DMG | Peabody, MA | TREE AND LARGE POWER LINE THROUGH HOUSE ON HAMILTON ROAD...WIRES DOWN ON LOWELL STREET...TREE AND WIRES DOWN ON HARRISON AVENUE...TREE DOWN ON ABINGTON ROAD. |
| Aug 4, 3:15 PM EDT | TSTM WND DMG | Peabody, MA | TREE DOWN ON A CAR ON HAMILTON ROAD |
| Aug 4, 3:29 PM EDT | TSTM WND DMG | Peabody, MA | HAMILTON ROAD TREE ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS51 KBOX 041849
SVRBOX
MAC009-017-041930-
/O.NEW.KBOX.SV.W.0077.150804T1849Z-150804T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
NORTHEASTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 248 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BILLERICA...AND WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LOWELL...LYNN...PEABODY...SALEM...BILLERICA...BEVERLY...WOBURN...
CHELMSFORD...ANDOVER...LEXINGTON...TEWKSBURY...GLOUCESTER...NORTH
ANDOVER...MELROSE...SAUGUS...DANVERS...WAKEFIELD...READING...
BURLINGTON AND WILMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4258 7066 4261 7066 4258 7070 4257 7076
4253 7078 4256 7078 4254 7090 4254 7087
4250 7089 4252 7085 4250 7085 4246 7089
4246 7132 4263 7136 4267 7073 4264 7076
4268 7062
TIME...MOT...LOC 1848Z 268DEG 36KT 4254 7126
$$
KJC1 follow-up statement
071
WWUS51 KBOX 041907
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT TUE AUG 4 2015
MAC009-017-041930-
/O.CON.KBOX.SV.W.0077.000000T0000Z-150804T1930Z/
ESSEX MA-MIDDLESEX MA-
307 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN ESSEX AND EAST CENTRAL MIDDLESEX COUNTIES...
AT 306 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER LYNNFIELD...OR OVER PEABODY...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNN...PEABODY...SALEM...BEVERLY...ANDOVER...GLOUCESTER...NORTH
ANDOVER...SAUGUS...DANVERS...WAKEFIELD...READING...MARBLEHEAD...NORTH
READING...IPSWICH...LYNNFIELD...MIDDLETON...BOXFORD...HAMILTON...
ROCKPORT AND TOPSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4258 7066 4261 7066 4258 7070 4257 7076
4253 7078 4256 7078 4254 7090 4254 7087
4251 7089 4252 7085 4250 7085 4248 7105
4264 7114 4267 7073 4264 7076 4268 7062
TIME...MOT...LOC 1906Z 268DEG 36KT 4255 7101
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:34 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 4, 10:34 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT TUE AUG 4 2015
.SYNOPSIS...
THUNDERSTORMS EXPECTED TODAY...BUT MAINLY ACROSS THE EASTERN HALF
OF THE AREA. SOME MAY BECOME SEVERE. DRY...WARM AND LESS HUMID
WEATHER ARRIVES THURSDAY. A PERIOD OF UNSETTLED WEATHER IS
POSSIBLE THURSDAY NIGHT INTO SATURDAY...BUT CONFIDENCE IS LOW
REGARDING THE TIMING AND COVERAGE OF ANY POTENTIAL WET WEATHER.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1030 AM UPDATE...
DO NOT LET YOUR GUARD DOWN. ADDITIONAL THUNDERSTORM DEVELOPMENT IS
EXPECTED LATER TODAY SOME OF WHICH ARE LIKELY TO BE STRONG TO
SEVERE.
GOING INTO THE ENVIRONMENT: HIGHER THETA-E AIR RESIDES OFFSHORE
PUSHED OUT TO SEA BY THIS MORNINGS WEATHER. BUT EXPECTING A
REBOUND INTO AFTERNOON AHEAD OF A FRONTAL BOUNDARY SWEEPING SE.
HEIGHTS DO STILL RISE WITHIN THE LOW- TO MID-LEVELS AND THERE IS
SOME CONCERN THAT ACCOMPANYING SUBSIDENCE COULD SQUASH ACTIVITY
AS THE WATER VAPOR LOOP HAS A DRY-SLOT SWEEPING IN...BUT DESPITE
THIS THERE IS A STRONG PUSH OF MID-LEVEL ENERGY PER THE LATEST
HIGH-RES GUIDANCE ALONG WITH AN ACCOMPANYING JET STREAK THAT
YIELDS A DECENT SW LOW-LEVEL JET PUSHING HIGHER THETA-E AND
INSTABILITY BACK ACROSS SE NEW ENGLAND AND NEIGHBORING CENTRAL-
INTERIOR LOCALES. PWATS OF 1.25 TO 1.50 INCHES NW TO SE TOWARDS
DEEPER MOISTURE AND HIGHER THETA-E.
FOCUS ON AREAS WHEREVER THERE IS A NOSE OF CONVERGENCE OF THE
LOW-LEVEL FLOW / WHEREVER THE ENVIRONMENT CAN DESTABILIZE / AWAY
FROM THE DRY PUNCH PER WATER VAPOR TO THE W. SO ROUGHLY PUT THERE
IS FOCUS OVER THE E-HALF OF NEW ENGLAND TOWARDS THE SE TOWARDS THE
MIDDAY INTO AFTERNOON HOURS.
DECENT LAPSE RATES THROUGHOUT THE COLUMN WITHIN WHICH 0-6 KM BULK
SHEAR EXCEEDS 50 KTS. SOME TURNING WITHIN THE LOW-LEVEL 0-1/0-3 KM
PROFILE PER LATEST HIGH-RES GUIDANCE...OTHERWISE UNI-DIRECTIONAL
SW TO NE SHEAR.
A FINAL WORD...NOTE THE ENVIRONMENT FROM THE 12Z ALBANY SOUNDING
AND THAT OF CHATHAM! MUCAPE VALUES EXCEEDING 2K J/KG SO LONG AS WE
CAN MIX OUT THE BOUNDARY LAYER WHICH IS EXPECTED. NOTE ALSO THE
SHEAR PROFILE THAT WAS OBSERVED AS ROUGHLY UNI-DIRECTIONAL SW-NE.
ALREADY SEEING SPC MESOANALYSIS BECOMING ROBUST WITH MUCAPE VALUES
OF 2K J/KG AND EFFECTIVE SHEAR OF 50 KTS. MID-LEVEL LAPSE RATES OF
6.5C/KM. PLENTY OF SUNSHINE TO WARM US UP INTO THE 80S WITH SOME
LOCALES NEAR 90.
SO WILL GO WITH LIKELY POPS WITH PRIORITIZED THREATS OF THE
FOLLOWING: HEAVY RAIN / FREQUENT LIGHTNING / URBAN AND POOR
DRAINAGE FLOODING ISSUES / STRONG TO DAMAGING WINDS / SMALL HAIL.
THERE IS THE POSSIBILITY OF A TORNADO.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.
WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* UNSETTLED WEATHER POSSIBLE FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD
OVERALL...THE MODELS CONTINUE TO HAVE RATHER POOR AGREEMENT ON
THE DETAILS THROUGH THIS PORTION OF THE FORECAST. THERE IS SOME
AGREEMENT ON THE OVERALL PATTERN TREND...WITH A CLOSED MID LEVEL
LOW OVER EASTERN CANADA...MOVING INTO THE MARITIMES LATE THIS
WEEK. LOOKING AT A PERIOD OF UNSETTLED WEATHER WITH TEMPERATURES
TRENDING BELOW NORMAL THROUGH MUCH OF THIS TIME PERIOD.
THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA.
THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH A LOW PRESSURE MOVING INTO THE MID ATLANTIC
STATES...THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK
SOUTHEAST OF SOUTHERN NEW ENGLAND. THE ECMWF REMAINS MORE BULLISH
THAN THE GFS...AND HAS A FASTER TIMING AS WELL. THE GFS ALSO HAS A
MORE SOUTHERN TRACK THAN THE GFS. GIVEN THE UNCERTAINTY IN THE
DETAILS...WILL KEEP AT LEAST A CHANCE OF RAINFALL...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST OF NEW ENGLAND. WITH MOSTLY
CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME...EXPECTING BELOW
NORMAL TEMPERATURES.
SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW THE
PATTERN FOR FRIDAY AND SATURDAY DEVELOP. IN GENERAL THOUGH...
EXPECTING DRIER WEATHER WITH REBOUNDING TEMPERATURES.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH WEDNESDAY/...
15Z UPDATE...
TODAY...MODERATE CONFIDENCE.
SHRA/TSRA DEVELOPING TOWARDS MIDDAY GOING W TO E INTO THE EVENING
HRS. STRONG TO SEVERE POTENTIAL. +RA WITH GUSTY WINDS AND POSSIBLE
HAIL. BRIEF MVFR / IFR CONDITIONS WITH TSRA.
TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIODS OF RAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUESDAY NIGHT/...
TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS APPROACHING 25-30 KT
AT TIMES. GUSTS COULD APPROACH 45 KT IN AND NEAR THE STRONGER
THUNDERSTORMS EXPECTED TO REDEVELOP ACROSS THE WATERS. THIS WILL
ALLOW SEAS...WHICH ARE ALREADY RUNNING AROUND 5 FT ON THE S WATERS
TO INCREASE...POSSIBLY INCREASING TO AS HIGH AS 7 FT BY THE EVENING.
SMALL CRAFT ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.
TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY STORMS/SHOWERS...
WINDS AND SEAS WILL GRADUALLY DIMINISH...SO EXPECT THESE SMALL
CRAFT ADVISORIES TO GRADUALLY BE DROPPED THROUGH THE PERIOD.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY AT TIMES THURSDAY NIGHT THROUGH FRIDAY...LIMITING
VISIBILITIES AT TIMES.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY/SIPPRELL
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, Aug 4, 12:54 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT TUE AUG 4 2015 MAZ002>016-026-051700- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 1254 PM EDT TUE AUG 4 2015 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN...CENTRAL...EASTERN... AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ017>024-RIZ001>008-051700- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1254 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CANNOT RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS ALSO A CONCERN. THREATS CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-051700- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1254 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE...BEGINNING THIS MORNING AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS... EXPECT HEAVY RAIN / REDUCED VISIBILITIES /...FREQUENT LIGHTNING... AS WELL AS THE POTENTIAL FOR BRIEF GALE FORCE WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Aug 4, 1:48 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL PETERSHAM 42.49N 72.19W
08/04/2015 M1.75 INCH WORCESTER MA PUBLIC
&&
AEDLocal storm report, Aug 4, 1:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG AMHERST 42.38N 72.52W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE ON TO HOUSE ON FLAT HILLS ROAD
0125 PM HAIL ATHOL 42.60N 72.23W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0136 PM HAIL PETERSHAM 42.49N 72.19W
08/04/2015 M1.75 INCH WORCESTER MA PUBLIC
0139 PM HAIL TEMPLETON 42.56N 72.07W
08/04/2015 M1.25 INCH WORCESTER MA AMATEUR RADIO
0140 PM HAIL WINCHENDON 42.69N 72.04W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0145 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0145 PM HAIL ROYALSTON 42.68N 72.19W
08/04/2015 M1.25 INCH WORCESTER MA TRAINED SPOTTER
0147 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.75 INCH WORCESTER MA AMATEUR RADIO
0148 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON CAR
0149 PM HAIL ASHBURNHAM 42.64N 71.91W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0153 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
DINGLE ROAD LARGE TREE AND WIRES DOWN
0155 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA EMERGENCY MNGR
TREE ON WIRES
&&
AEDSpecial weather statement, Aug 4, 2:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT TUE AUG 4 2015
MAZ008>011-041845-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
205 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN SOUTHERN HAMPSHIRE AND HAMPDEN COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BLANDFORD...OR 12 MILES NORTHWEST OF
WESTFIELD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...SOUTHWICK...GRANBY...SOUTHAMPTON...HADLEY AND HAMPDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4231 7303
4234 7306 4235 7238 4205 7243 4205 7272
4204 7272 4205 7273 4205 7305 4210 7307
4212 7306
TIME...MOT...LOC 1805Z 256DEG 38KT 4223 7298
DUNTENLocal storm report, Aug 4, 2:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG AMHERST 42.38N 72.52W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE ON TO HOUSE ON FLAT HILLS ROAD
0125 PM HAIL ATHOL 42.60N 72.23W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0136 PM HAIL PETERSHAM 42.49N 72.19W
08/04/2015 M1.75 INCH WORCESTER MA PUBLIC
0139 PM HAIL TEMPLETON 42.56N 72.07W
08/04/2015 M1.25 INCH WORCESTER MA AMATEUR RADIO
0140 PM HAIL WINCHENDON 42.69N 72.04W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0145 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0145 PM HAIL ROYALSTON 42.68N 72.19W
08/04/2015 M1.25 INCH WORCESTER MA TRAINED SPOTTER
0147 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.75 INCH WORCESTER MA AMATEUR RADIO
0148 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON CAR
0149 PM HAIL ASHBURNHAM 42.64N 71.91W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0153 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
DINGLE ROAD LARGE TREE AND WIRES DOWN
0155 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA EMERGENCY MNGR
TREE ON WIRES
0156 PM HAIL WESTMINSTER 42.55N 71.91W
08/04/2015 M1.00 INCH WORCESTER MA SOCIAL MEDIA
0201 PM HAIL FITCHBURG 42.58N 71.80W
08/04/2015 M0.75 INCH WORCESTER MA PUBLIC
0204 PM HAIL LEOMINSTER 42.53N 71.76W
08/04/2015 M1.50 INCH WORCESTER MA AMATEUR RADIO
0209 PM HAIL LEOMINSTER 42.53N 71.76W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
&&
AEDLocal storm report, Aug 4, 2:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL WESTMINSTER 42.55N 71.91W
08/04/2015 M1.75 INCH WORCESTER MA LAW ENFORCEMENT
&&
AEDLocal storm report, Aug 4, 2:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG AMHERST 42.38N 72.52W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE ON TO HOUSE ON FLAT HILLS ROAD
0125 PM HAIL ATHOL 42.60N 72.23W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0136 PM HAIL PETERSHAM 42.49N 72.19W
08/04/2015 M1.75 INCH WORCESTER MA PUBLIC
0139 PM HAIL TEMPLETON 42.56N 72.07W
08/04/2015 M1.25 INCH WORCESTER MA AMATEUR RADIO
0140 PM HAIL WINCHENDON 42.69N 72.04W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0145 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
0145 PM HAIL ROYALSTON 42.68N 72.19W
08/04/2015 M1.25 INCH WORCESTER MA TRAINED SPOTTER
0147 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.75 INCH WORCESTER MA AMATEUR RADIO
0148 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON CAR
0149 PM HAIL ASHBURNHAM 42.64N 71.91W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0153 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
DINGLE ROAD LARGE TREE AND WIRES DOWN
0155 PM TSTM WND DMG CUMMINGTON 42.46N 72.89W
08/04/2015 HAMPSHIRE MA EMERGENCY MNGR
TREE ON WIRES
0156 PM HAIL WESTMINSTER 42.55N 71.91W
08/04/2015 M1.00 INCH WORCESTER MA SOCIAL MEDIA
0157 PM HAIL WESTMINSTER 42.55N 71.91W
08/04/2015 M1.75 INCH WORCESTER MA LAW ENFORCEMENT
0201 PM HAIL FITCHBURG 42.58N 71.80W
08/04/2015 M0.75 INCH WORCESTER MA PUBLIC
0204 PM HAIL LEOMINSTER 42.53N 71.76W
08/04/2015 M1.50 INCH WORCESTER MA AMATEUR RADIO
0209 PM HAIL LEOMINSTER 42.53N 71.76W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
0222 PM HAIL HUNTINGTON 42.24N 72.88W
08/04/2015 M0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0225 PM HAIL SHIRLEY 42.54N 71.65W
08/04/2015 M1.00 INCH MIDDLESEX MA LAW ENFORCEMENT
0226 PM TSTM WND DMG HADLEY 42.34N 72.59W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN
0234 PM HAIL ACTON 42.49N 71.43W
08/04/2015 M1.00 INCH MIDDLESEX MA TRAINED SPOTTER
0237 PM HAIL WESTFORD 42.58N 71.44W
08/04/2015 M1.00 INCH MIDDLESEX MA TRAINED SPOTTER
0238 PM TSTM WND DMG NORTH HATFIELD 42.41N 72.62W
08/04/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE
0240 PM TSTM WND DMG LITTLETON 42.54N 71.51W
08/04/2015 MIDDLESEX MA AMATEUR RADIO
TREE DOWN DAHLIA DRIVE
0242 PM TSTM WND DMG LITTLETON 42.54N 71.51W
08/04/2015 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN GRAY ROAD
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:11 AM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 64 min |
| Aug 4, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 66 min |
| Aug 4, 6:13 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 6:53 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Norfolk, Plymouth | 52 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 51 min |
| Aug 4, 6:55 AM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:01 AM EDT | Special Marine Warning | BOX | 89 min | |
| Aug 4, 7:15 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 60 min |
| Aug 4, 7:48 AM EDT | Special Weather Statement | BOX | Essex | 42 min |
| Aug 4, 7:54 AM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 4, 8:06 AM EDT | Severe Thunderstorm Warning | BOX | Essex | 24 min |
| Aug 4, 8:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 4, 12:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 64 min |
| Aug 4, 1:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Aug 4, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 47 min |
| Aug 4, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 4, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 63 min |
| Aug 4, 2:05 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Aug 4, 2:07 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 23 min |
| Aug 4, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 58 min |
| Aug 4, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 65 min |
| Aug 4, 2:28 PM EDT | Tornado Warning | BOX | Middlesex | 32 min |
| Aug 4, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 46 min |
| Aug 4, 2:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 4, 3:00 PM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 4, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Aug 4, 3:40 PM EDT | Special Marine Warning | BOX | 95 min | |
| Aug 4, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 4, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 55 min |
| Aug 4, 4:07 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 113 min |
| Aug 4, 4:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 4, 4:23 PM EDT | Special Weather Statement | BOX | Plymouth | 37 min |
| Aug 4, 5:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 4, 5:45 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 43 min |
| Aug 4, 7:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.